Crash on thyroid meds

tinacarroll27

Senior Member
Messages
223
Likes
792
Location
UK
Hi all! I have been taking Levothyroxine T4 for the last 2 months at 50 microgram tablet a day and didn't notice any difference (I didn't feel worse or better). Then over the last couple of days I have crashed and have become completely bed bound and feel terrible! I thought it was the meds so I stopped taking them for a day but woke up feeling even worse. My TSH was slightly high before I started on T4 at 5.6 so my GP put me on a trial thinking I would feel a lot better on them and it would sort out my fatigue but I don't think she really understands ME as she keeps calling it chronic fatigue and seems to not really know much about it. Not sure if it is the T4 meds or just the ME acting up that has made me crash. Was managing really well before this:ill::ill::ill::ill:
 

soxfan

Senior Member
Messages
971
Likes
598
Location
North Carolina
I am in the same predicament...I had been taking Levothyroxine for about 12 years and recently switched to NP Thyroid. Within a week I was waking up exhausted and fatigued. I stayed on NP for six weeks as the doctor said it takes that long for your body to respond to the hormone. I was certain this new fatigue was from that but I quit it a couple days ago and went back to Levothyroxine and am still feeling awful.
 

Judee

Senior Member
Messages
447
Likes
920
Location
Wisconsin
I like what this website says about us going too strong on the thyroids.

http://www.chronicfatiguediagnosis.com/2018/05/31/1418/

I like what she says, "By using the above approach, Blanchard was able to restore back to health many patients who have previously failed both on conventional protocol or who have been made much worse by the alternative protocols." because neither worked well for me and now I take just a half of 75mcg pill of T4 which is all I can handle.

I'm going to get a copy of Dr Blanchard's book. It sounds like his approach to all this is gentler which I think is called for in ME/CFS because I think our systems are overly sensitive to anything stimulating and we crash.
 
Last edited:
Messages
85
Likes
75
I found the thyroid medication problem is extremely difficult. The manufacturer matters and other supplements you take. The t3 t4 ratio can be tricky. I’m finding it imperative to balance all my hormones in general. I’ve taken an Armour type medication for 25 years and have always struggled with getting stable. I’ve taken as much as 2.75 grains and have still felt bad. I was a little better during menopause with replacement hormones added. i needed only 1.25 grains then but I wasn’t taking testosterone. Since my new doctor recently added testosterone to the mix I’m suddenly hyper thyroid. I’m better now but last few months the anxiety was exhausting and I was definitely more fatigued. In dealing with this I’ve learned Hyperthyroidism can feel like cfs/me. I know that I haven’t been technically hyper thyroid before now. It’s just an awful feeling of anxiety for me so to much or too little medication has not been my problem. It’s the big picture, getting the whole hormonal balance. I have more energy now and I’m taking less thyroid medication. Go figure.